MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number PXCAT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 08/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported experiencing large halos around headlights both during day and night following the implantation of an intraocular lens (iol).This distortion was causing unacceptable interference with safe driving, especially at night.Based on the additional information provided, the patient began experiencing symptoms immediately following cataract surgery.She discussed these concerns with the surgeon, who advised that the symptoms might improve after six months.The patient reported that her distance vision was not perfectly corrected, prompting her to consult an eye care specialist for a new prescription.The new glasses resulted in excellent distance vision, while halos around the lights were only slightly changed.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Based on new information received 0n 04-feb-2026, the consumer can no longer drive at night.
 
Additional Manufacturer Narrative
Additional information provided in sections b.5., h.3., h.6., and h.11.The product was not returned for analysis.The root cause of the reported complaint could not be determined.According to the instructions for use (ifu), some visual effects may be expected due to the superposition of focused and unfocused multiple images.These may include some perception of halos, radial lines around point sources of light (starbursts) under night-time conditions, or glare, as well as other visual symptoms.As with other multifocal intraocular lenses (iols), these visual disturbances may be significant enough in some cases that the patient may request explantation of the lens.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX PRO TRIFOCAL UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23630436
Report Number9612169-2025-02336
Device Sequence Number10291898
Product Code HQL
UDI-Device Identifier00380658490324
UDI-Public(01)00380658490324(17)300517(11)250519(10)26038972
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPXCAT0
Device Catalogue NumberPXCAT0.190
Device Lot Number26038972
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/12/2026
Date Device Manufactured05/19/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale